How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog
Satisfied Customers: 20620
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My dog was prescribed an antibiotic skin rash I 't know what

Customer Question

My dog was prescribed an antibiotic for a skin rash I don't know what it was called the vet gave it to him from a bacteria infection around his mouth I can't find the bottle and am afraid he ate it I'm not sure what to do. He has been drooling a lot tonight also
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. B. replied 1 year ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before.Different experts come online at various times; I just came online, read about your situation, and wanted to help.

Again I do apologize that my colleagues could not aid you sooner. If you would still like assistance, can you tell me:

Does the antibiotic name Cephalexin sound familiar?

Were the tablets pink? Or capsules?

Can you check your receipt for the name?

Has he had any vomiting or diarrhea?

Was it just a week's course?

Customer: replied 1 year ago.
I'm pretty sure it was simplicef he has been taking it's a red pill. My boyfriend and I went to the emergency vet and they made him vomit but didn't find anything. We still aren't sure if he has eaten them or not just can't find the medication anywhere and he has been drooling pretty heavy but other than that he seems to be doing alright now.
Customer: replied 1 year ago.
It was about two weeks left of medication.
Expert:  Dr. B. replied 1 year ago.

Thank you,

Well, it does depend on how long after he had these vomiting was induced. This is because material in the stomach can pass within 30 min-2 hours post ingestion. And if he was drooling before they induced vomiting that does make his having these tablets suspect since they are known to cause GI upset (vomiting, drooling, appetite loss, diarrhea) when they have a large dose.

In any case, if he is nauseous from this or from what they gave him, we do need to address that for him...

Expert:  Dr. B. replied 1 year ago.

Since he has just been seen, you may want to check your receipt to see if he was given any anti-nausea medication by injection before he left. If he didn't have any, you could ring them about that. Or you could try him with an OTC antacid like Pepcid (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/famotidine-pepcid)or Zantac (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/ranitidine-hcl-zantac). These are usually given 20 minutes before offering food (to allow absorption)and can just help soothe stomach upset for our dogs..

Expert:  Dr. B. replied 1 year ago.

Afterwards, if he feels up to it, you can put him on a light diet to offset the diarrhea risk from these tablets. Examples of an easily digestible diet include cooked white rice with boiled chicken, boiled white fish, scrambled egg, or meat baby food (as long as its free from garlic or onion powder). Ideally, we want to offer this as small frequent meals to keep the stomach settled.

Overall, the drooling does make me suspect he may have had his tablets even if we didn't see them in his vomit. In any case, having had them all just carries the risk of the above GI signs. Therefore, if he is drooling, we'd want to try the above at this point and/or ring the ER or his vet about further anti-nausea treatment as needed to just get him feeling better here.

I hope this information is helpful.

If you need any additional information, do not hesitate to ask!

All the best,

Dr. B.

-----------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is how I am credited for assisting you today.Thank you! :

Customer: replied 1 year ago.
He did get an injection before we left the ER last night for nausea and he seems to be feeling alright this morning. We will be calling the vet today to check up and possible get more antibiotics for him. He's a trooper, always in good spirits so it's hard to tell if he's feeling bad at all. The drooling has gone down since last night. Thank you for responding .
Expert:  Dr. B. replied 1 year ago.

Good, I am glad that they did and that he is settling after everything he has been through. :)

Otherwise, that sounds like a good plan of action, though we'll of course want to keep those tablets out of reach just in case.

All the best,

Dr. B.

Customer: replied 1 year ago.
of course, they were on the counter I wasn't sure if my cat had knocked them down or something. I cleaned the house yesterday and could have just put them somewhere weird and can't find them I'm known for doing things like that from time to time. Luckily he's not the type to chew things up never gets Into the garbage etc. He is a very good dog 1.5 yrs German shepherd. Anyway thanks again!
Expert:  Dr. B. replied 1 year ago.

Well, hopefully the cat isn't that mean to the dog. But in any case, its luckily not a drug that would have caused severe harm or organ damage if he did help himself to them all (just GI upset).

Take care & have a great day.

Dr. B.

Expert:  Dr. B. replied 1 year ago.
Hi,
I'm just following up on our conversation about Zen. How is everything going?
nekovet